MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Failure to Fold (1255); Device Difficult to Setup or Prepare (1487); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was returned for analysis.Complaint and product history records were reviewed and documentation indicated the product met release criteria.The lens is not qualified for use with the company iii (d) cartridge.The correct cartridge is designated on the carton and lens case labels.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, during cataract surgery with intraocular lens implantation, the lens was stiff.The physician tried to insert the lens and it got scratched.There was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was observed.The lens was returned folded pressed into the well area.The lens was cleaned with klrp for further evaluation.One haptic was cracked-gusset area.Four scratched areas were observed in front of the haptic junction.The scratches run perpendicular to the travel path.The damage may have been caused by loading forceps or a plunger override.If loaded correctly the anterior surface does not contact the cartridge.The lens was foldable using folding forceps.No stiffness was observed.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified cartridge was indicated with a qualified handpiece.It is unknown if a qualified viscoelastic was used.This lens is not qualified for use with the specific model of company cartridge.The correct cartridge is designated on the carton and lens case labels.The root cause for the lens damage appeared to be related to a failure to follow the instructions for use (ifu).This lens is not qualified for use with the specific model of company cartridge.The correct cartridge is designated on the carton and lens case labels.It is unknown if a qualified viscoelastic as used.Four scratched areas were observed in front of the haptic junction.The scratches run perpendicular to the travel path.The damage may have been caused by loading forceps or a plunger override.If loaded correctly the anterior surface does not contact the cartridge.The lens was foldable using folding forceps.No stiffness was observed.The ifu instructs: company foldable intra ocular lenses (iol)s are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Correction: on initial mdr the product code should have been a040603 instead of a2201.The manufacturer internal reference number is: (b )(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21696158
Report Number1119421-2025-00839
Device Sequence Number9419534
Product Code HQL
UDI-Device Identifier00380652555852
UDI-Public(01)00380652555852(17)290812(11)240814(10)15904349
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.225
Device Lot Number15904349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/04/2025
06/16/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/30/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age69 YR
Patient SexMale